Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Taking Cipro for pyelonephritis. WBC count high, bacteria and protein in urine. Should I go to ER?

I was diagnosed with Pyelonephritis on the 4th (one week a go) I was put on cipro,zofran, and percocet I went for a follow up appointment on the 7th and my white blood count was still high, and my urine still had bacteria and protien in it. Today I have no more Zofran or percocet and I am EXTREMLY queasy and my lower back (flank) area is cramping badly and radiates to my groin . I called my doctor earlier but she was not in and can not get back to me until friday should I go to the ER?
Asked On : Sat, 15 Sep 2012
Answers:  2 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Nephrologist 's  Response
It appears that you still have significant infection.Ciprofloxacin resistence is extremely common.Therefore,I suggest that you immediately start Inj Piptaz 4.5gm 8 hrly IV daily at least for 7 days.
Before taking first dose you give samples for Urine & Blood culture.
Answered: Thu, 25 Jul 2013
I find this answer helpful
  User's Response
Hi, many thanks for utilizing HCM!

It appears to be stone related pain or due to infection..Needs to be investigated.
Kindly do Urine culture & sensitivity test, RFT, Sr. Uric acid,
Ultrasound KUB, X-ray KUB.
You haven't mentioned your age.
Persistent infection can be due to several causes including Diabetes Mellitus,
So check your blood sugar level.

Start antibiotics as per the culture & sensitivity report by parenteral
route (if required), also antispasmodics, analgesics, diuretics (if required) with your Urologist's opinion.
Drink plenty of water so that at least 3 litres of urine is voided in 24 hrs.

Wish you a speedy recovery.
Take care.
With warm regards.
Answered: Thu, 25 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor